Hi all- I've been on and off of here for awhile. I am currently taking 4- 50mg tramadol a day. I have been prescribed this amount for 12-18 months. I have taken a few more occasionally when my husbands RX would come in (same med) but not for a long period of time. Typically just in my Rx dose and not buying from elsewhere. I also have been on fioricet. Both for migraines.
I had crept up to the daily max of fioricet (6/day) and knew that the Tylenol in them could be making headaches worse. So I asked my dr about weaning off of that. When I did he suggested I wean off fioricet and tram. Although tramadol, like most would agree gives me that kick through the day for work, household chores, and being a mom....I also hate that I have to take it to "not feel sick". My doc advised tackling fioricet first. Fast forward one month- I'm down to 1 tab a day fioricet and will be only as needed by next week if all goes well.
Moving to the tramadol- when I try to decrease even. 1/2 tablet I feel like absolute poop! Tired, anxious like crazy, elevated heart rate (at least that's what it feels like), and irritable. I haven't been able to get down from 4/day. I had to reschedule my dr appt (last week) which was supposed to be my monthly follow up for this due to work. I can't get rescheduled until mid-June! I kind of want to call to ask the nurses about this, and to see if there is anything I can take while getting off this stupid pill to help with w/d symptoms so I can still function (I must!) but my docs NPs and staff have a tendency lump anyone calling about these meds into a "screw you your just an addict" category. (Yes, I've made my doc aware of this)
So I guess my point is that I'm getting REALLY frustrated! I want to be done with this. I have no desire to take tramadol any longer because I know I ultimately feel better without it. The "energy boost" isn't worth it and neither is the relief to my headaches. I know that massage or chiropractic or even OTC meds will do a better job.
Hello - first off congrats on tapering down the Fioricet; that is great and you should be proud of yourself! I know that you have wanted this for a long time (as we've communicated on the tramadol thread), and I commend your sticking with it; it surely has not been easy. As far as the Tramadol, you are not on that high of a dose now (4 - 50mg per day, correct)? Unfortunately each time you reduce, even by a 1/2 pill (sometimes even less), you are going to start feeling the withdrawal symptoms set in; I don't think there is really any way to avoid this. You could ask your Dr. about meds that may help ease these symptoms (Clonidine - a BP med that is used often in detox, for example). But I know you have had problems when calling the office. In my opinion, you may want to try again - explain WHY - your are not looking for MORE pills, just some help with reducing them. Maybe try to speak with the Dr. directly if you are having trouble with the NP or staff.
It is frustrating I know; especially with Tramadol - it is so hard to w/d from - as you are essentially dealing with detoxing from 2 meds at once; an opiate AND an anti-depressant. Have you considered or tried just doing a cold turkey quit at this point? If you are only taking 4 of these a day (and the considered "safe" max per day is 8); and your are in good overall health (i.e., no diabetes, high blood pressure, etc.), you should be just fine. The withdrawal is not fun but it is temporary, and within a week or so the physical part would be over with. In any case, the way you choose to do this is completely up to you. It is a personal decision; I just know that you have been dealing with this for awhile (having trouble getting through to your doctor and getting help with tapering, withdrawal aids, etc); and all the while still having to suffer with symptoms as you are decreasing. No matter what you decide, I wish you the best and know you will always find support here. Keep posting and hang in there ok? You WILL do this - we are here for you :))
Hi there. I feel so sorry for you but proud at the same time. You have faced the fact that you're addicted. Now you need help. I would call the nurses and calmly but firmly explain that you have faced the fact that you need to cut down The Tramadol, how well you've done with the others but you must speak to the doctor before your apt date to get some help.Tell them this is urgent, you don't want your kids to see you popping these tabs and you need something to help you withdraw now, not in mid-June.Be assertive and make it clear that you are a sick person who needs urgent help; you thought that was what doctors were supposed to do, not judge and. put people in categories . Also, in the UK we have charities we can call for most things. If you have them in the US, maybe they might have some good ideas, plus it will be good to have someone to talk to who understands. This doesn't sound like words of wisdom but it's the best I can do! The only other thing might be to change your doc. You need someone who's sympathetic, not a judgemental *****. Hope you find help soon. Don't give up. It's your body and you have kids to raise. Love x
Thank you for the responses. And yes, fourjays in fact yesterday I had ZERO ZERO ZERO fioricet! Yay!!!! I put a single pill in my wallet just in case I get a very bad headache because they really do help with my tension headaches. My issue was that I got used to taking the max dose, always being refilled no problem and that amount if APAP causes rebound headaches.
As for tramadol, what's great is that my doc is very understanding, not wanting to make this more stressful that needed. It's the staff, his NPs that make it stressful. I am frustrated because like you said, with each drop I'm gonna feel w/d symptoms and I keep thinking "if I would've just c/t a week ago I'd be done by now". But how do I do that with a kid and work? Work, I could take sick days & have the flu but being a mom doesn't go on hold like that. I didn't have any emotional/depression issues last time when I did this when I was pregnant 4 years ago. I had gotten to only taking like 2 tabs a day. I kinda unintentionally lowered myself over months before....not sure why, but I did....so slowly I never really noticed. So I kinda wonder if jumping off at 4 would be ok? Would it be worse? I had my pregnancy to push me last time, I gave my husband my pills and sucked it up for a few days. I recall walking circles in my living room. Taking a sleeping pill that was "safe" for pregnant women. Other than that, I don't recall it being so so bad but I also had 1/2 a million other changes going on with being 6-8 weeks pregnant that who knows!
I think my biggest frustration with a taper is that the w/d effects feel prolonged. It's an inner battle taper vs c/t. I just don't know.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.